MAUDE Adverse Event Report: COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD COTTON-LEUNG BILIARY STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G21979
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
When the doctor inserted stent into cbd, stent was not inserted.Please describe the storage conditions of the device prior to use especially those pertaining to temperature and light exposure.Ercp product cabinet (shaded area) *what is the reorder number, diameter and length of the wire guide that was used with this device in this procedure? olympus visiglide2 0.025¿ 450cm.Was the wire guide lubricated prior to use? yes.Was the wire guide inspected for damage prior to use? yes.Was the device at the center of the complaint inspected for damage prior to use? yes.Were previous procedures i.E., sphincterotomy etc.Carried out prior to placing the complaint device? he did sphincterotomy.Did the patient involved exhibit altered anatomy or tortuous anatomy? no.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure.What is the endoscope manufacturer, the model number and working channel size that was used for the procedure? olympus tjf-260v 4.2mm.Does your medical facility have a service/maintenance schedule associated with its endoscopes? no.*was resistance encountered when advancing the introduction system in place to the target location? yes.He used hurricane balloon to dilate.How did the physician determine the length of the stent to be used for the procedure? flouro screen.Where was the stricture located in the duct? cbd.Was the stricture dilated prior to placing the device? no.Was resistance encountered when advancing the stent through the obstructed area? yes.Please indicate whether the device broke in the endoscope or in the patient.N/a.Was the broken device retrieved? n/a.Were any modifications made to the complaint device or accessories used with the device in this procedure? no.Please indicate why the modifications were necessary.Please indicate any other endoscopic accessories (if any) that came into contact with the stent or introduction system during the procedure.Did the patient require any additional procedures as a result of this event? no.What intervention (if any) was required? no.What is the reorder number, diameter and length of the wire guide that was used with the replacement device in this procedure? olympus visiglide2 0.025¿ 450cm.What was the type of introducer used with the stent? oa-10.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of clso-7-10 of lot number c2036202 device was not returned for evaluation.The device evaluation could not be completed as the device or photographic evidence of the device was not returned for evaluation.Manufacturing records review: prior to distribution all the devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use/label: as per the instructions for use¿s notes section (ifu0045), which accompanies this device, instructs the user to inspect the device prior to use: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".As per the precautions section of the instructions for use (ifu0045), which accompanies this device, "refer to package label for minimum channel size required for this device." and "wire guide diameter and inner lumen of wire-guided device must be compatible." the product label states the guide wire size for use with this device is 0.035".It is known that a 0.025 inch wire guide was used with the device.There is evidence to suggest the user did not follow the ifu/label.It is also known from the available information that the incorrect wire guide was used with the replacement device to complete the procedure.¿as per management of complaints procedure where information is reviewed and categorized as use related/off label use and where no adverse event is identified then no complaint is required.The event is documented in the pms tracker and reviewed as part of post market surveillance¿.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.It may be noted that the use error of a 0.025" wire guide led to the kinks on the stent and couldn't be inserted.Use error complaints are considered foreseen misuse.It is unknown how the device will perform outside of instructions for use and/or labelling requirements.The user has not complied with the requirements of the ifu and/label.Trending will monitor if any future investigation is required.Corrective action/correction: capa 387756 has been initiated from complaints related to user error in practice a 0.025¿ wire guide is being used.Summary: confirmed qty of devices: 01 device confirmed used.Complaint is confirmed based on customer and/or rep testimony.Investigation findings conclude a definitive root cause of use error was established.The user has not complied with the requirements of the ifu and/or label.From the information available, the user used a 0.025-inch wire guide instead of the required 0.035-inch wire guide.It may be noted that the use error of a 0.025" wire guide led to the kinks on the stent and couldn't be inserted.According to the information provided, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 05-sep-2025.

Brand Name
COTTON-LEUNG BILIARY STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22781451
Report Number3001845648-2025-00391
Device Sequence Number9822844
Product Code FGE
UDI-Device Identifier00827002219793
UDI-Public(01)00827002219793(17)260322(10)C2036202
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Model NumberG21979
Device Catalogue NumberCLSO-7-10
Device Lot NumberC2036202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/14/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date08/12/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown